Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 11, 2016, 3:49 AM CDT for Pecos County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2016, 3:49 AM CDT (08:49 UTC)
- Expired
- Jun 11, 2016, 4:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Midland/Odessa, TX
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 135 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2146 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
340
WWUS84 KMAF 110849
SPSMAF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
349 AM CDT SAT JUN 11 2016
TXZ075-110915-
PECOS-
349 AM CDT SAT JUN 11 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PECOS COUNTY...
AT 349 AM CDT...A STRONG THUNDERSTORM WAS OVER FORT STOCKTON-PECOS
COUNTY AIRPORT...OR OVER FORT STOCKTON...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FORT STOCKTON AND FORT STOCKTON-PECOS COUNTY AIRPORT.
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 253 AND 271.
LAT...LON 3076 10297 3097 10302 3102 10295 3097 10266
3079 10271
TIME...MOT...LOC 0849Z 282DEG 18KT 3092 10290
$$
49What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 11, 12:28 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 11, 12:28 AM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1228 AM CDT SAT JUN 11 2016 .DISCUSSION... See aviation discussion below. && .AVIATION... VFR conditions are widespread attm with only BKN250 at most sites. MVFR CIGS are possible at MAF/HOB before sunrise per MOS, but less compelling on soundings. A more likely scenario seems to be brief MVFR CIGS after sunrise then mixing out. Models are insisting precip will develop early this AM, possibly in assocn with MCV noted on satellite between LBB/ABI? For now have omitted PoPs even this PM. If precip does develop this AM that could inhibit convective chances this PM and vice versa. It will be on the windy side from the SE today with gust to around or just over 25kts. && .PREV DISCUSSION... /issued 541 PM CDT FRI JUN 10 2016/ DISCUSSION... See aviation discussion below. AVIATION... Prevailing VFR conditions are expected at the west Texas and southeast New Mexico terminals the next 24 hours as a weak upper level disturbance remains nearly stationary across north central Texas. A few thunderstorms are currently in the west Texas mountains and immediate adjacent Plains. Based on computer guidance and latest trends, confidence was not high that they would move close to any of the terminals this evening before dissipating, so did not mention at any of the terminals. Later tonight an upper level disturbance may spark a round of thunderstorms across the eastern Permian Basin and lower Trans Pecos region so placed a prob 30 group for MVFR conditions in tsra at KMAF and prob 30 group for VFR conditions at KFST in the 10z to 15z Saturday timeframe. Winds are generally expected to be southeast at 10 to 20 mph and gusty for much of the TAF period. 12 PREV DISCUSSION... /issued 219 PM CDT FRI JUN 10 2016/ DISCUSSION... An upper ridge will be the dominant weather feature to affect the region during the next 7 days. Currently, a weak upper low/MCV is trapped under the ridge and will meander over the region through Saturday before being drawn northeastward away from the region by increasing southwesterly flow aloft ahead of an upper trough progged to take shape over the western ConUS. Temperatures will be near to a few degrees above normal through Sunday under this regime. Residual outflow boundaries over the Permian Basin from yesterday's convection could provide low level foci for thunderstorm development this afternoon/tonight, while the heated high terrain provides the same over the western CWA. The atmosphere will become fairly unstable this afternoon, and expect scattered thunderstorms to develop, but mainly over the higher terrain. The MCV over the Permian Basin could also aid thunderstorm development through late afternoon, but this will depend on how much heating is realized. Will keep chance PoPs going through tonight as convection could last well into the night over the higher terrain, and further east aided by a low level jet. Shear is lacking for organized convection, however strong winds could occur over western portions of the CWA due to large surface temperature/dewpoint spreads, and further east over the Permian Basin due to precipitation loading from a hybrid microburst forecast sounding. Small hail could also occur, but locally heavy rainfall will probably be more of a threat. Expect a similar situation to the above both Saturday and Sunday, due to the proximity of the upper low, or any additional MCVs and outflow boundaries that form. By Monday, the mentioned West Coast upper trough will begin to eject northeastward through the central Rockies and allow the area to dry out and heat up. The upper ridge will become more prevalent over the region so rain chances will be more scarce while high temperatures rise above 100 in many locations. We could challenge some record highs next week, but will stay on the conservative side until we get a little closer. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 91 71 92 71 / 20 40 30 20 Carlsbad 102 69 99 69 / 20 20 40 30 Dryden 94 75 95 73 / 10 30 30 20 Fort Stockton 98 71 96 71 / 20 30 30 20 Guadalupe Pass 96 65 95 66 / 20 30 30 30 Hobbs 95 66 93 67 / 20 40 30 30 Marfa 89 62 89 61 / 30 30 40 30 Midland Intl Airport 96 74 93 73 / 20 30 30 20 Odessa 95 74 93 74 / 20 30 30 20 Wink 98 72 97 73 / 20 30 30 30 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. &&
Hazardous weather outlook, Jun 11, 3:02 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 302 AM CDT SAT JUN 11 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-120815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 302 AM CDT SAT JUN 11 2016 /202 AM MDT SAT JUN 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN CONCERNS WILL BE GUSTY OUTFLOW WIND...FREQUENT LIGHTNING...AND LOCALIZED BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STORMS ARE STILL POSSIBLE SUNDAY THAT COULD PRODUCE FREQUENT LIGHTNING...GUSTY OUTFLOW WIND...AND LOCALIZED BRIEF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 11, 3:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
349 AM CDT SAT JUN 11 2016
TXZ075-110915-
PECOS-
349 AM CDT SAT JUN 11 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PECOS COUNTY...
AT 349 AM CDT...A STRONG THUNDERSTORM WAS OVER FORT STOCKTON-PECOS
COUNTY AIRPORT...OR OVER FORT STOCKTON...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FORT STOCKTON AND FORT STOCKTON-PECOS COUNTY AIRPORT.
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 253 AND 271.
LAT...LON 3076 10297 3097 10302 3102 10295 3097 10266
3079 10271
TIME...MOT...LOC 0849Z 282DEG 18KT 3092 10290
49The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:34 AM CDT | Special Weather Statement | MAF | Pecos | 26 min |
| Jun 11, 5:05 AM CDT | Special Weather Statement | MAF | Pecos | 55 min |
| Jun 11, 7:32 AM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jun 11, 2:03 PM CDT | Special Weather Statement | MAF | Borden | 27 min |
| Jun 11, 5:04 PM CDT | Special Weather Statement | MAF | 41 min | |
| Jun 11, 6:12 PM CDT | Special Weather Statement | MAF | Loving | 48 min |
| Jun 11, 6:14 PM CDT | Special Weather Statement | MAF | Dawson | 31 min |
| Jun 11, 6:22 PM CDT | Special Weather Statement | MAF | Brewster | 23 min |
| Jun 11, 6:49 PM CDT | Special Weather Statement | MAF | Dawson | 26 min |
| Jun 11, 6:54 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 51 min |
| Jun 11, 6:54 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 66 min |
| Jun 11, 6:30 PM CDT | Special Weather Statement | MAF | Lea | 30 min |
| Jun 11, 6:50 PM CDT | Areal Flood Advisory | MAF | Lea | 115 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.